Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 56, NWS San Diego, CA

December 17, 2008Riverside County, California

NWS San Diego, CA issued this flash flood warning at Dec 17, 2008, 10:59 AM PST for Riverside County, California. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 17, 2008, 10:59 AM PST (18:59 UTC)
Expired
Dec 17, 2008, 4:41 PM PST
In force
6 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The San Diego radar (KNKX), 116 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 3:00 PM PSTFLASH FLOODThousand Palms, CAMOTORIST DROVE VEHICLE AROUND BARRICADES INTO A FLOODED INTERSECTION, GOT STRANDED AND HAD TO BE RESCUED.
Dec 17, 3:30 PM PSTFLASH FLOODIndio, CAAPARTMENT ROOF COLLAPSED UNDER THE WEIGHT OF ACCUMULATED RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 241 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 171859
FFWSGX
CAC065-172200-
/O.NEW.KSGX.FF.W.0056.081217T1859Z-081217T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1059 AM PST WED DEC 17 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF INDIO...

* UNTIL 200 PM PST

* AT 1045 AM PST...TRAINED WEATHER SPOTTERS REPORTED FLASH           
  FLOODING FROM HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATHEDRAL
  CITY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3390 11648 3390 11621 3364 11597 3348 11614
      3373 11650

$$

HORTON
4 follow-up statements
000 
WGUS76 KSGX 171923
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1123 AM PST WED DEC 17 2008

CAC065-172200-
/O.CON.KSGX.FF.W.0056.000000T0000Z-081217T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
1123 AM PST WED DEC 17 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PST FOR
CENTRAL RIVERSIDE COUNTY...

AT 1045 AM PST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN 
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO
MIRAGE...PALM DESERT COUNTRY...PALM DESERT AND CATHEDRAL CITY

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3390 11648 3390 11621 3364 11597 3348 11614
      3373 11650

$$

HORTON
000 
WGUS76 KSGX 172102
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PST WED DEC 17 2008

CAC065-172200-
/O.CON.KSGX.FF.W.0056.000000T0000Z-081217T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
102 PM PST WED DEC 17 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PST FOR
CENTRAL RIVERSIDE COUNTY...

AT 1257 PM PST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO
MIRAGE...PALM DESERT COUNTRY...PALM DESERT AND CATHEDRAL CITY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3390 11648 3390 11621 3364 11597 3348 11614
      3373 11650

$$

HORTON
000 
WGUS56 KSGX 172137
FFWSGX
CAC065-180100-
/O.EXT.KSGX.FF.W.0056.000000T0000Z-081218T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PST WED DEC 17 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF INDIO...

* UNTIL 500 PM PST

* AT 134 PM PST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING FROM HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM
  DESERT...RANCHO MIRAGE...PALM DESERT COUNTRY AND CATHEDRAL CITY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3390 11648 3390 11621 3364 11597 3348 11614
      3373 11650

$$

HORTON
000 
WGUS76 KSGX 180041
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
441 PM PST WED DEC 17 2008

CAC065-180046-
/O.CAN.KSGX.FF.W.0056.000000T0000Z-081218T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
441 PM PST WED DEC 17 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE COACHELLA 
VALLEY IN CENTRAL RIVERSIDE COUNTY...

AT 430 PM...THE HEAVIEST RAIN HAD ENDED OVER THE VALLEY.

HOWEVER...ANOTHER LARGE AREA OF MODERATE TO HEAVY RAIN WAS 
APPROACHING THE COACHELLA VALLEY FROM THE WEST. THIS HEAVY RAIN BAND 
MAY WARRANT MORE FLASH FLOOD WARNINGS AS IT MOVES EASTWARD ACROSS 
THE VALLEY BETWEEN 6 PM AND 10 PM. 

LAT...LON 3390 11648 3390 11621 3364 11597 3348 11614
      3373 11650

$$

MOEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 9:30 AM PST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 17, 9:30 AM PST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST WED DEC 17 2008

.SYNOPSIS...A WINTER STORM WILL MOVE EAST ACROSS SOUTHERN CALIFORNIA
TODAY AND TONIGHT. RAIN...HEAVY AT TIMES...WITH SNOW DOWN TO 2500
FEET...AND THUNDERSTORMS ARE POSSIBLE. THE HEAVIEST PRECIPITATION
AMOUNTS WILL BE OVER SAN DIEGO COUNTY AS THE STORM MOVES PAST TO THE
SOUTH. DRY AND COOL WEATHER WILL PREVAIL THURSDAY WITH FROST IN THE
VALLEYS AND DESERTS THURSDAY NIGHT. A WEAK UPPER LEVEL TROUGH
PASSING ACROSS THE AREA FRIDAY AFTERNOON THROUGH SATURDAY MORNING
MAY BRING LIGHT RAIN AND SNOW. HIGH PRESSURE WILL TEMPORARILY
REBUILD SATURDAY AFTERNON THROUGH SUNDAY BEFORE ANOTHER WEAK STORM
ON MONDAY BRINGS MORE CLOUDS AND COOLING AND A CHANCE OF SHOWERS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...TODAY THROUGH SATURDAY
SURFACE LOW CENTERED OFF THE COAST OF NORTHERN BAJA CALIFORNIA WITH
LOW TILTING UPWARD TO THE NORTHWEST. MORNING ANALYSES SHOW +120 KNOT
JET ON THE EAST SIDE OF THE LOW AND ONLY ABOUT HALF AS STRONG ON THE
BACK SIDE...WHICH BY THEMSELVES WOULD INDICATE THE LOW SHOULD MOVE
OUT FAIRLY QUICKLY TO THE NORTHEAST TODAY...BUT THERE IS ANOTHER
STRONG SHORTWAVE DROPPING SOUTHWARD THROUGH BRITISH COLUMBIA WITH AN
EQUALLY STRONG NORTH TO SOUTH JET...SO THE OVERALL STORM CURRENTLY
AFFECTING SOUTHERN CALIFORNIA SHOULD BE QUASI-STATIONARY FOR NEXT 6
TO 12 HOURS AS THE UPPER LOW MOVES SLOWLY SOUTH AND THE SURFACE LOW
MOVES SLOWLY NORTH...THEN THE WHOLE SYSTEM TRANSLATES SLOWLY
EASTWARD THIS EVENING WITH UPPER TROUGH AXIS/BACK EDGE OF
PRECIPITATION MOVING TO SAN DIEGO COAST AROUND 2200 PST AND EAST OF
COACHELLA VALLEY/ANZA BORREGO DESERT BY 1500 PST THURSDAY. WITH THE
SURFACE LOW AROUND 1008 MB STAYING OFF THE COAST TODAY/THIS EVENING
AND A 1028 MB SURFACE HIGH OVER THE GREAT BASIN...THE RESULTING
MODERATE TO STRONG EASTERLY FLOW AND THE SATURATED AIR MASS BELOW
600 MB/13700 FT ARE LIKELY TO YIELD HEAVY PRECIPITATION AMOUNTS ON
DESERT SLOPES/FOOTHILLS AND POSSIBLY DESERT VALLEYS SO EXPANDED
FLASH FLOOD WATCH TO INCLUDE COACHELLA VALLEY AND ISSUED A WIND
ADVISORY FOR GUSTS 35 TO 55 MPH THROUGH AND BELOW PASSES AND
INCLUDED COASTAL PLAIN AND SAN DIEGO COUNTY VALLEYS SINCE GETTING
REPORTS OF SUSTAINED +20 MPH WITH GUSTS OVER 35 MPH ACROSS
FOOTHILLS. MAY NEED TO EXTEND BEYOND THIS TIME FOR INLAND EMPIRE IF
CENTER OF SURFACE LOW STILL BE OFF THE COAST THEN. WHICH BRINGS UP
THE SUBJECT OF EXTENDING THE WINTER STORM WARNING/ADVISORIES...
PRECIPITATION OVER THE MOUNTAINS/HIGH DESERTS UNLIKELY TO SHUT OFF
AT 2200 PST...PROBABLY NOT UNTIL AFTER 0700 PST THURSDAY DUE TO WRAP
AROUND MOISTURE AND SLOW MOVING LOW CENTER. HEAVY PRECIPITATION
LOOKS POSSIBLE THROUGH AT LEAST 0100 PST BASED ON LATEST MODEL
TIMING...WILL PROBABLY EXTEND THESE WARNINGS/ADVISORIES UNTIL 0400
PST IN THE AFTERNOON PACKAGE. SO MUCH FOR THE FIRST TWO PERIODS.
LOOKING AT THURSDAY COOL MOSTLY SUNNY DAY DUE TO FLAT RIDGING WITH
DRY WEST TO NORTHWEST FLOW ALOFT. LOW LEVELS...BELOW 3000 FT...STILL
MOIST...PARTLY FROM MARINE AIR AND PARTLY FROM LINGERING MOISTURE
NOT SCOURED OUT OF LOWER VALLEYS. THE GENERALLY CLEAR SKIES THURSDAY
NIGHT AND THIS MOISTURE SHOULD CREATE MODERATE TO HEAVY FROST
FORMATION MOST INLAND LOCATIONS. THIS DOME OF COLD AIR LINGERING
INTO FRIDAY AFTERNOON AND WARM AIR ADVECTION ALOFT AHEAD OF A WEAK
SHORT WAVE APPROACHING FROM THE NORTHWEST CREATE A OVERRUNNING
PATTERN WHICH COULD YIELD LIGHT PRECIPITATION FRIDAY AFTERNOON
THROUGH SATURDAY MORNING. THIS IS ALREADY IN THE FORECAST
GRIDS...BUT MAY NEED TO LOWER POPS FOR SATURDAY AFTERNOON.

.LONG TERM...SUNDAY THROUGH CHRISTMAS DAY
MODELS WERE IN PRETTY GOOD AGREEMENT THROUGH TUESDAY WITH WEAK
RIDGING ON SUNDAY...ANOTHER TROUGH MOVING ACROSS ON MONDAY...AND
THEN RIDGING AGAIN ON TUESDAY. THE 17/06Z GFS MODEL RUN WAS AN
OUTLIER AND THE 17/12Z RUN NOW IS IN LINE WITH THE ECMWF SHOWING
THIS RIDGE TO PREVAIL THROUGH CHRISTMAS DAY WHILE THE POSITIVE TILT
LONG WAVE TROUGH RETROGRADES TO VICINITY 130-135 WEST LONGITUDE.
FAVOR ECMWF MODEL BEYOND THIS DATE WHICH KEEPS THE LONG WAVE TROUGH
FAR ENOUGH WEST TO SHUT OFF THE PRECIPITATION FOR SOUTHWEST
CALIFORNIA.

&&

.AVIATION...
171630Z...RAIN WILL CONTINUE FAIRLY STEADY INTO THE AFTERNOON. SNOW
LEVELS WILL BE LOWERING TO ABOUT 2500 FEET THROUGH TONIGHT. CLOUD
BASES WILL BE AROUND 3000 FEET...LOCALLY BELOW 2000 FEET WITH VSBY
2-5SM IN HEAVIER RAIN. MOUNTAINS WILL BE ALMOST COMPLETELY OBSCURED
ALL MORNING. EXPECT RAIN TO TURN TO SHOWERS THIS AFTERNOON WITH
LITTLE CHANGES IN BASES AND VSBY. SOME THUNDERSTORMS WILL APPEAR IN
THE AREA THIS AFTERNOON WITH LOCALLY STRONGER WINDS AND LOWER BASES
AND VSBY. SHOWERS WILL END OVERNIGHT...BUT FOG COULD DEVELOP IN LOW
LYING POCKETS AFTER THE CLOUDS CLEAR BEFORE SUNRISE THURSDAY. SOME
CLOUDS WILL REMAIN OVER THE MTNS WITH LOCAL OBSCURATIONS THROUGH 18Z
THURSDAY...OTHERWISE IT WILL BE MOSTLY CLEAR.

&&

.MARINE...
171630Z...RAIN WILL CONTINUE INTO THE AFTERNOON WITH PERIODS OF
HEAVY RAIN. THE RAIN WILL TURN TO SHOWERS THIS AFTERNOON.
THUNDERSTORMS AND WATERSPOUTS ARE POSSIBLE UNTIL SUNSET. WINDS WILL
BE BRISK AND OFFSHORE THIS MORNING...THEN BECOME NORTHWEST THIS
AFTERNOON AND RATHER BRISK IN THE OUTER WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR COACHELLA VALLEY-
     ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY COASTAL
     AREAS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-
     SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.

     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR RIVERSIDE
     COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO
     COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR APPLE
     AND LUCERNE VALLEYS.

     WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORANGE COUNTY
     COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
     THE INLAND EMPIRE-SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO
     COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...MM
WARNINGS/ADVISORIES/STATEMENTS...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Dec 17, 9:00 AM PST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST WED DEC 17 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-180000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
900 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

A STRONG...COLD PACIFIC LOW PRESSURE SYSTEM WILL BRING
PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW TODAY. THE FOLLOWING
WEATHER STATEMENTS ARE IN EFFECT...

* WINTER STORM WARNING FOR THE MOUNTAINS AND WINTER WEATHER
  ADVISORY FOR THE HIGH DESERTS THROUGH THIS EVENING.

* FLASH FLOOD WATCH IN ALL AREAS BELOW THE SNOW LEVEL EXCEPT THE
  UPPER DESERTS THROUGH THIS EVENING.

* WIND ADVISORY FRO SANTA ANA MOUNTAINS AND FOOTHILLS...INLAND
  EMPIRE...ORANGE COUNTY COAST...SAN DIEGO COUNTY COAST...AND
  SAN DIEGO COUNTY INLAND VALLEYS THROUGH THIS EVENING.

* MARINE WEATHER STATEMENT FOR POSSIBLE THUNDERSTORMS AND WATERSPOUTS
  IN THE COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

* FROST LIKELY IN THE VALLEYS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED FOR ALL AREAS.

MACKECHNIE/BALFOUR

In the hours before

Local storm report, Dec 17, 8:00 AM PST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     SNOW             CUYAMACA PEAK           32.95N 116.61W
12/17/2008  E0.0 INCH        SAN DIEGO          CA   TRAINED SPOTTER

            DRIVING ON HWY 79 BETWEEN CUYAMACA AND DESCANSO SNOW
            LEVEL ABOUT 4100. MODERATE RAIN FALLING BELOW 4100. SNOW
            ACCUMULATION AT ABOUT 4800 IS 4 INCHES.

&&

SWASON
Local storm report, Dec 17, 9:50 AM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 AM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     SNOW             IDYLLWILD-PINE COVE     33.75N 116.72W
12/17/2008  E0.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            2 INCHES OF NEW SNOW OVER THE PAST 12 HOURS.

0823 AM     SNOW             WARNER SPRINGS          33.28N 116.63W
12/17/2008  E0.0 INCH        SAN DIEGO          CA   TRAINED SPOTTER

            1 INCH OF NEW SNOW OVER THE PAST HOUR. TOTAL SNOW DEPTH
            IS 1 INCH.

0842 AM     SNOW             CRESTLINE               34.25N 117.30W
12/17/2008  E0.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            3 INCHES OF NEW SNOWFALL OVER THE PAST HOUR. SNOW DEPTH
            IS 19 INCHES.

0911 AM     SNOW             LAKE ARROWHEAD          34.26N 117.19W
12/17/2008  E0.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            4 INCHES OF NEW SNOWFALL OVER THE PAST 5 HOURS. SNOW
            DEPTH IS 22 INCHES.

0929 AM     SNOW             WRIGHTWOOD              34.36N 117.63W
12/17/2008  E0.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            8 INCHES OF NEW SNOWFALL OVER THE PAST 2 HOURS. SNOW
            DEPTH IS 30 INCHES. TEMPERATURE 25 DEGREES.

&&

AH

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:39 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego10 hr
Dec 17, 11:20 AM PSTAreal Flood AdvisorySGXSan Diego4 hr
Dec 17, 12:35 PM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego6 hr
Dec 17, 3:28 PM PSTAreal Flood AdvisorySGXSan Diego6 hr

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.